MAUDE Adverse Event Report: SEASPINE, INC MARINER OUTRIGGER; MARINER OUTRIGGER REVISION SYSTEM

SEASPINE, INC MARINER OUTRIGGER; MARINER OUTRIGGER REVISION SYSTEM
Model Number 99-1023-12
Medical Device Problem Codes Loose or Intermittent Connection (1371); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection upon receiving at the manufacturer observed gouges consistent with the devices being used.Follow up with the customer representative describes the allegation of metallosis may have been an inaccurate description of what was observed, as the surgeon may have been referring to the presence of gouges (origin unconfirmed) on the connectors.There has, additionally, been no evidence to support the report of metallosis (physiologic response to implant secondary to wear debris or measured serum metal ion levels).There were no films provided to show the connectors in situ.Evaluation of the devices is ongoing.
 
Event or Problem Description
On (b)(6) 2021, a procedure was performed, at which time the referenced products were implanted for spinal deformity from t10 to the iliac spine level.During a revision surgery on (b)(6) 2021, the surgeon observed a proximal fracture above t10, so the surgeon extended the surgery to t3 using the connectors between the previous surgery and the new surgery.Also observed at the time was what the surgeon referred to as "abundant metallosis".There has been no supporting evidence provided for the finding of metallosis (physiologic response to implant secondary to wear debris or measured serum metal ion levels).Follow-up with the customer representative describes the allegation of metallosis may have been an inaccurate description of what was observed, and the surgeon may have been referring to the presence of witness marks (origin unconfirmed) on the connectors.Additionally, the side connector on one side was found 'out' and the connector on the contralateral side was observed to be loose.The spine levels covered were t10-t3, and the spine levels affected were t10 and above.

Brand Name
MARINER OUTRIGGER
Common Device Name
MARINER OUTRIGGER REVISION SYSTEM
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
MDR Report Key12426102
Report Number3012120772-2021-00070
Device Sequence Number14347705
Product Code NKB
UDI-Device Identifier10889981184940
UDI-Public10889981184940
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K183639
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99-1023-12
Device Catalogue Number99-1023-12
Device Lot NumberTE129574F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
99-1016-12 PARALLEL, CLOSED/SIDE-LOADING, 8MM
Outcome Attributed to Adverse Event Other;
Patient Age83 YR